Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 27, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 11, 2003, 12:29 PM EDT for Lackawanna County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2003, 12:29 PM EDT (16:29 UTC)
- Expired
- Aug 11, 2003, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Lackawanna County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 111630 FFWBGM PAC069-111930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1229 PM EDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 330 PM EDT. * AT 1226 PM EDT...DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS ELMHURST...GOULDSBORO... LEHIGH AND MOSCOW. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS....INCLUDING SPRING BROOK AND SPRING RUN...POND CREEK...AND HAGEN RUN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. $$ LAT...LON 4110 7567 4115 7545 4143 7546 4135 7570
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:40 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 11, 10:40 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1040 AM EDT MON AUG 11 2003 UPDATE TO REMOVE MORNING WORDING...EXPAND FLOOD WATCH...AND EXTEND LKLY POPS UNTIL ABOUT MIDNIGHT. DECIDED TO INCLUDE EXPAND FFA TO INCLUDE FINGER LAKES REGION...THUS COVERING ENTIRE CWA. AS OF THIS MORNING...SEE VERYY LITTLE DIFFERENCE IN FLOOD THREAT ACROSS ENTIRE CWA. ALL FACTORS POINT TOWARD SLOW MOVING/TRAINING CONVECTION THIS AFTERNOON. CELL MOTION ON THE ORDER OF 5 KTS...MBE VECTORS JUST UNDER 10 KTS...PW 1.7 INCHES...WARM CLOUD DEPTH OVER 11K FT. EXTENSIVE CLOUD COVER MAY LIMIT INSTABILITY...WHICH COULD SLIGHTLY REDUCE FLOOD THREAT...BUT EVEN WITH TEMPS ONLY REACHING THE MID 70S...FORECAST CAPES STILL IN THE 1500-2000 J/KG RANGE THIS AFTERNOON. MJC ----- 355 AM DISCUSSION ----- SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD AND ORGANIZED TODAY AS A COLD FRONT WILL DROP SOUTH ACROSS SRN CANADA TODAY AS SFC WAVE AND MID-LEVEL VORT MAX MOVE NORTHWARD THROUGH THE MID-ATLANTIC. PRECIP WATER VALUES REMAIN GREATER THAN 1.5 INCHES TODAY. THIS WILL LIKELY RESULT IN ANOTHER ROUND OF SLOW-MOVING SHOWERS AND STORMS PRODUCING HEAVY RAINFALL. THE ETA SHOWS A MORE PRONOUNCED VORT MAX WITH 700 MB OMEGA AND PRECIP INCREASING FROM SOUTH TO NORTH THIS AFTN. HEAVIEST PRECIP CONTINUES ACROSS OUR CENTRAL AND EASTERN ZONES THIS EVENING, LIFTING NORTHWARD OVERNIGHT AND WEAKENING. WILL ISSUE FLOOD WATCH FOR ALL BUT NW ZONES WHICH HAVENT SEEN AS MUCH RAIN PAST FEW DAYS. SINCE BEST PRECIP CHCS THERE WILL BE LATE TODAY THRU TONIGHT, DAY SHIFT CAN THROW UP A WATCH THERE IF IT LOOKS LIKE FLOODING WILL BE A THREAT TONIGHT. WATCH WILL BE JUST FOR TODAY SE ZONES, THIS AFTN THRU THIS EVENING FOR CENTRAL. MONDAY NIGHT...SFC COLD FRONT WILL SLOWLY DROP TO NORTHERN PART OF THE REGION WITH SOME MID LEVEL SUPPORT. WILL CONTINUE WITH LIKELY POPS INTO THE EVENING HOURS THEN DROP BACK TO CHC AS FRONT STARTS TO WASH OUT AND DIURNAL HEATING ENDS. TUESDAY...VERY MOIST AIRMASS STILL IN PLACE. INVERTED TROF REMAINS NEARLY STATIONARY ACROSS THE NORTHEAST. BUT NOT AS MUCH MID LVL SUPPORT AS TODAY. AVN PRECIP MORE WIDESPREAD ACROSS THE AREA IN THE AXIS OF INVERTED TROF. ETA MODEL SOUNDINGS SHOW DECENT INSTABILITY TO KEEP CHC POPS FOR MORNING AND LIKELY FOR AFTERNOON CONVECTION. AVIATION... LOW CLOUDS AND FOG WILL BE THE MAIN STORY AGAIN EARLY THIS MORNING. EXPECT SOME IFR/LIFR CONDITIONS, ESPECIALLY AT ELM/ITH/BGM THROUGH ABOUT 13Z. CEILINGS/VISIBILITIES WILL LIKELY BE A LITTLE HIGHER IN THE MORE NORTHERN TAF SITES (SYR/UCA), PRIMARILY IN THE MVFR TO OCCASIONALLY IFR RANGE. STRATUS AND FOG SHOULD LIFT BY MID TO LATE MORNING (AFTER 13Z) TO MOSTLY VFR CONDITIONS, WHICH SHOULD THEN LAST UNTIL ABOUT MID-AFTERNOON. ANOTHER STRONG SHORT WAVE TROUGH IS PROGGED TO LIFT INTO THE REGION MONDAY AFTERNOON AND EVENING, TRIGGERING A ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. WE BROUGHT THUNDER INTO ALL THE TAF SITES BY 19Z, THEN HAVE IT PERSIST WELL INTO THE EVENING. LOCAL MVFR CONDITIONS CAN BE ANTICIPATED IN THE HEAVIER SHOWERS. .BGM...FLOOD WATCH THROUGH THIS EVENING ENTIRE CWA SHORT TERM...JML AVIATION...JUREWICZ
Hazardous weather outlook, Aug 11, 4:24 AM EDT, 8 hours 5 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 425 AM MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TODAY AND PRODUCE LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR MUCH OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SEE WATCH STATEMENT ALBFFABGM FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. THE GREATEST THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.